MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SFX CROSS CONNECTOR SYSTEM TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC EXPEDIUM SFX CROSS CONNECTOR SYSTEM TORQUE HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 289410150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10 therapy date: april 19, 2023 e3: reporter is a j&j employee.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the sfx torque handle show evidence of appearance worn, most likely for heavy usage along the years of service.The observed condition was consistent as an end of life indicator for the device.Also, the device is out of specified calibration (over torque) does not meet the specification.A dimensional inspection was not performed as no issues were observed after visual examination.A functional test was performed.The functional was performed according of specification.The result of the test was high according to torque specifications.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed worn condition of the sfx torque handle (289410150) nm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, during a plif while the final tightening, torque was not applied to the sfx cross connector even though the surgeon tightened with considerable force.After many attempts to tighten, the set screw of the sfx cross connector got stripped and the sfx cross connector could not be removed.Procedure was completed successfully with thirty(30) minutes of surgical delay.The sfx cross connector in question is a consignment and thus no maintenance/check is performed on the values of torque.The tip of the sfx torque driver shaft may have been stripped.No further information is available.This report is for one (1) expedium sfx cross connector system torque handle.This is report 3 of 3 for complaint (b)(4).

Brand Name
EXPEDIUM SFX CROSS CONNECTOR SYSTEM TORQUE HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17326459
Report Number1526439-2023-01276
Device Sequence Number5487466
Product Code LXH
UDI-Device Identifier10705034224367
UDI-Public10705034224367
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289410150
Device Catalogue Number289410150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SFX X20 TORQUE DRIVER SHAFT; SFX,5.5,TI, MED, SIZE A6; UNK LOCKING/SET SCREWS
Patient SexUnknown